Wildfire, Armstrong
- When
- April 26, 3:20 PM CST to 5:30 PM CST
- Where
- Armstrong forecast zone
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
The Delta Wildfire began about approximately four miles southwest of Washburn Texas in Armstrong County around 1520 CST. The wildfire consumed three hundred and twenty-two acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Delta Wildfire began about approximately four miles southwest of Washburn Texas in Armstrong County around 1520 CST. The wildfire consumed three hundred and twenty-two acres. There was one home that was threatened but was saved and one other structure that was destroyed. There were no reports of injuries however, and the wildfire was contained around 1730 CST. The wildfire was caused by lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 26, 3:09 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT TUE APR 26 2011
.DISCUSSION...
ACTIVE WEATHER UNFOLDING ACROSS THE PANHANDLES THIS AFTERNOON...WITH
FIRE WEATHER IN THE SOUTHWEST TEXAS PANHANDLE AND SEVERE CONVECTION
ELSEWHERE.
AT DISCUSSION TIME...SURFACE TROUGH HAS NUDGED INTO THE WESTERN PART
OF THE TEXAS PANHANDLE. DRY SOUTHWESTERLY WINDS HAVE OVERTAKEN THESE
AREAS WITH DEWPOINTS FALLING INTO THE LOWER AND MIDDLE 20S. THESE
WESTERLY WINDS WILL BEGIN TO INCREASE AND MAY FLIRT WITH WIND
ADVISORY CRITERIA...BUT WILL FOREGO A WIND ADVISORY ATTM. TO THE
EAST...SOUTHEASTERLY UPSLOPE WINDS HAVE CREATED AN AREA OF INCREASED
LOW LEVEL CONVERGENCE ALONG SURFACE TROUGH. CONVECTION HAS ALL READY
FIRED THIS AFTERNOON ALONG AND EAST OF A LINE FROM TEXLINE TO
AMARILLO AS DEWPOINTS REMAIN IN THE LOWER TO MIDDLE 40S ACROSS THESE
AREAS. SPC MESOANALYSIS PAINTS AROUND 500 J/KG OF MLCAPE ACROSS THE
CENTRAL ZONES SO ANY STORM THAT DEVELOPS COULD AT TIMES APPROACH
SEVERE LIMITS WITH MAINLY A LARGE HAIL THREAT.
COLD FRONT WILL CONTINUE TO APPROACH THE PANHANDLES TONIGHT...WITH
WINDS FLIPPING OVER TO THE NORTHWEST AND NORTH. CHANCES FOR SHOWERS
AND STORMS WILL PERSIST INTO THE EVENING/OVERNIGHT AS UPPER LEVEL
DISTURBANCE TRAVERSES THE REGION. POP STRUCTURE WAS LARGELY RETAINED
BUT INCREASED PRECIP CHANCES TO CATEGORICAL ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND NORTHEAST TEXAS PANHANDLE WITH A SHARP
GRADIENT EXTENDING BACK TO THE SOUTHWEST WITH NON MENTIONABLE POPS
ACROSS THE SOUTHWEST TEXAS PANHANDLE. OVERNIGHT LOW TEMPS WILL RANGE
FROM THE UPPER 30S IN THE WEST TO UPPER 40S TO NEAR 50 IN THE EAST.
MAV/MET TEMPS GENERALLY ACCEPTED FOR TONIGHT. UPPER LEVEL TROUGH
SHOULD BE SHIFTING EAST OF THE REGION TOMORROW MORNING AND HELD ON TO
SOME LOW END RAIN CHANCES ACROSS THE NORTHEAST ZONES AS SHORTWAVE
TROUGH EXITS.
COOLER TEMPS IN STORE FOR WEDNESDAY IN WAKE OF THE COLD FRONT WHICH
MOVES THROUGH THE AREA TONIGHT. ANTICIPATING LOWER TO MIDDLE 60S
ACROSS MUCH OF THE REGION WITH BREEZY NORTHERLY WINDS THROUGH ABOUT
MIDDAY. GRADIENT BEGINS TO RELAX AS SURFACE HIGH PRESSURE SETTLES
INTO THE REGION LATE TOMORROW AFTERNOON. WINDS SHOULD GO FAIRLY LIGHT
ALONG WITH CLEARING SKIES WEDNESDAY NIGHT WHICH WILL ALLOW FOR A GOOD
RADIATIONAL COOLING NIGHT. TEMPS WILL FALL INTO THE 30S IN MOST SPOTS
EXPECT FOR POSSIBLY OFF THE CAPROCK IN THE SOUTHEAST TEXAS PANHANDLE.
LOCATIONS IN THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE MAY DEEP TO NEAR FREEZING. WILL NOT ISSUE A FREEZE WATCH AT
THIS TIME AND PASS CONCERNS ON TO THE NEXT SHIFT.
QUIET WEATHER EXPECTED ON THURSDAY AS DRY WNW FLOW WILL PREVAIL
ACROSS THE PANHANDLES. SHORTWAVE RIDGING WILL QUICKLY MOVE EAST OF
THE REGION AS UPPER LEVEL FLOW BECOMES MORE SOUTHWESTERLY IN ADVANCE
OF NEXT UPPER LEVEL STORM SYSTEM. MODELS CONCUR ON DEVELOPING A
SURFACE LOW ACROSS SOUTHEASTERN COLORADO WITH TROUGH EXTENDING
SOUTHWARD INTO THE PANHANDLES. SOUTHWEST WINDS WILL INCREASE WITH
WARMING TEMPS...WITH HIGHS CLIMBING INTO THE UPPER 80S AND LOWER 90S.
12Z MEX NUMBERS WERE INCREASED AS DOWNSLOPE COMPONENT SHOULD ALLOW
FOR A NICE WARMUP.
COLD FRONT MOVES THROUGH THE AREA SATURDAY WHICH MAY CAUSE A TEMP
GRADIENT FROM NORTH TO SOUTH...CURRENTLY TARGETING LOWER 60S IN THE
NORTHWEST TO NEAR 80 IN THE SOUTHEAST. COOLER TEMPS ON SUNDAY BEHIND
THE FRONT. PRECIP CHANCES DO NOT LOOK TOO GOOD IN THE EXTENDED SO
FORECAST WILL REMAIN DRY.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING
ACROSS THE SOUTHWEST TEXAS PANHANDLES AS WESTERLY WINDS INCREASE TO AROUND
25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES FALL BELOW
15 PERCENT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
FRIDAY AS DRY SOUTHWESTERLY WINDS INCREASE ACROSS THE PANHANDLES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 40 65 37 76 47 / 30 5 0 0 0
BEAVER OK 44 63 36 76 48 / 80 20 0 0 0
BOISE CITY OK 38 60 33 74 42 / 40 10 0 0 0
BORGER TX 44 67 42 76 49 / 40 5 0 0 0
BOYS RANCH TX 42 63 36 76 47 / 30 5 0 0 0
CANYON TX 41 65 35 77 47 / 20 5 0 0 0
CLARENDON TX 45 67 41 77 50 / 30 5 0 0 0
DALHART TX 37 62 31 75 45 / 30 5 0 0 0
GUYMON OK 42 63 36 76 45 / 70 20 0 0 0
HEREFORD TX 39 65 35 78 48 / 10 5 0 0 0
LIPSCOMB TX 46 64 36 78 48 / 70 20 0 0 0
PAMPA TX 41 64 39 75 48 / 40 5 0 0 0
SHAMROCK TX 47 67 40 77 49 / 40 5 0 0 0
WELLINGTON TX 49 69 42 78 50 / 30 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
11/10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT TUE APR 26 2011 OKZ001>003-TXZ001>020-271100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 312 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTHEAST OF A DALHART TO CLAUDE LINE. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE TODAY DUE TO WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND DRY GRASSES. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHWEST TEXAS PANHANDLE FROM NOON TO 8 PM. SURROUNDING THE RED FLAG AREA...ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE NORTHWEST TEXAS PANHANDLE AND MUCH OF THE CENTRAL TEXAS PANHANDLE WHERE WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND DRY GRASSES. CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO STRONG WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR JUST BELOW FREEZING ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLE THURSDAY MORNING. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...MAINLY ALONG AND NORTHEAST OF A DALHART TO CLAUDE LINE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 149 PM CDT TUE APR 26 2011 TXZ012>014-017>019-261945- POTTER TX-CARSON TX-GRAY TX-RANDALL TX-ARMSTRONG TX-DONLEY TX- 149 PM CDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR DONLEY...ARMSTRONG... RANDALL...GRAY...CARSON AND POTTER COUNTIES. AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WASHBURN... MOVING NORTHEAST AT 30 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 218 PM CDT TUE APR 26 2011 TXZ007>009-012>014-262015- ROBERTS TX-HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-GRAY TX- 218 PM CDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR GRAY...CARSON... POTTER...MOORE...HUTCHINSON AND ROBERTS COUNTIES. AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FRITCH...MOVING EAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 253 PM CDT TUE APR 26 2011 OKZ001-002-262100- CIMARRON OK-TEXAS OK- 253 PM CDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER STURGIS...MOVING SOUTHEAST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 NE PRINGLE 36.00N 101.39W
04/26/2011 E0.75 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100239
SFJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT TUE APR 26 2011 OKZ002-262145- TEXAS OK- 350 PM CDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR TEXAS COUNTY. AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF EVA THE THIS STORM WAS WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 408 PM CDT TUE APR 26 2011 TXZ003-004-008-009-262215- HANSFORD TX-OCHILTREE TX-ROBERTS TX-HUTCHINSON TX- 408 PM CDT TUE APR 26 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR HUTCHINSON... ROBERTS...OCHILTREE AND HANSFORD COUNTIES. AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM...MOVING EAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305336.